MAUDE Adverse Event Report: ARTHREX, INC. HUMERAL SUTUREPLATE, 5-HOLE, TITANIUM; PLATE, FIXATION, BONE

ARTHREX, INC. HUMERAL SUTUREPLATE, 5-HOLE, TITANIUM; PLATE, FIXATION, BONE
Model Number HUMERAL SUTUREPLATE, 5-HOLE, TITANIUM
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/18/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was reported to have been discarded and was not returned for evaluation.The cause of the event could not be determined from the information available and without device evaluation.The part numbers of the screws which broke upon explanting, and whose tips remain in the patient, are unknown.Separate medwatch reports for those screws cannot be submitted without part numbers.The screws were reported to have been discarded at the facility.
 
Event or Problem Description
It was reported that during a proximal suture plate removal procedure, as the surgeon went to remove the screws, the screw tips on each screw became detached and remained in patients humerus.The surgeon did not attempt to retrieve the tips and no extra surgery is scheduled to remove the tips either.The patient condition was stable.Additional hardware was removed as well, however, the part and lot numbers are unknown.Additional information received 7/27/2018: the rep could not find out the date of the implant removal surgery.She just knew that the removal surgery was performed recently and the original implanted date is (b)(6) 2016.((b)(6) 2018 will be used as the event date).All related screws have been already discarded by hospital; therefore, part numbers could not be obtained.The implants were removed because the bone had healed.

Brand Name
HUMERAL SUTUREPLATE, 5-HOLE, TITANIUM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7739145
Report Number1220246-2018-00589
Device Sequence Number13713190
Product Code HRS
UDI-Device Identifier00888867016149
UDI-Public00888867016149
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K041965
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberHUMERAL SUTUREPLATE, 5-HOLE, TITANIUM
Device Catalogue NumberAR-14005
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2018
Initial Report FDA Received Date08/01/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1